docs appointment--frustration

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

granna
Regular Member


Date Joined Nov 2007
Total Posts : 41
   Posted 8/20/2009 7:43 PM (GMT -7)   
mad  Good evening to you all,  went to the gi doc today. He was in a big hurry.  Here's the deal, blood work of course, should know by monday the sed rate and crp and blood count. IF I am going into a flare, he wants to put me on endocort instead of pred. Ok by me I guess.  He says the feeling of a lump in my throat absolutely cannot be crohns,  he thinks it is muscular. The muscles are tightening up for some reason. Ok, so I feel like I can't get anything down, lets fix it.  He wants me to take Ativan. He says, will help me sleep, MIGHT help with the fatigue, IF the mucles are involved it SHOULD help.  Then I get home and read the info on it.  The drugist even warned me about this med. I haven't taken any yet, I don't do well at all with this type of med, so I am very afraid of it. It is only .5mg, he says to take 3 a day . 
Anyone know of this drug? I'm not sure it's what I need.
Talked to the gyn doc today,  my estrogen level is barely half of what it should be, my testosterone is even less. She says this will make me feel really bad.  I have no tyroid gland, lost it to cancer about 20 years ago, I take synthroid andso far the blood tests have been ok. Gyn doc says to add a B12 complex vitamin. She hope as we raise my hormone levels the fatigre and nausea will get better.  I still can't swallow, no pain, just feels like a golf ball in the center of my throat.  I may need to have a scan of the throat mayby?????  I'm stumped.  Gi doc was just to busy to listen to me,  he drew blood but didn't bother to check the thyroid level..  Now another stick(this one took two sticks).  Anyway, sorry to vent so long, but I really would appreciate input on the ativan and stuff.   thanks again folks!!!!

pimfram
Veteran Member


Date Joined May 2009
Total Posts : 506
   Posted 8/20/2009 7:55 PM (GMT -7)   
It wouldn't be a bad idea to see a ENT doc. Could be tonsillitis, could be swollen lymph nodes. Going to urgent care might even be enough to see if it's at all serious.
Diagnosed with CD July 2007
Currently on Remicade, Imuran, probiotics, folic acid, multivitamin.


Keeper
Veteran Member


Date Joined Jun 2008
Total Posts : 1058
   Posted 8/20/2009 10:00 PM (GMT -7)   
First, the "it can't be Crohn's" is a cop-out. It may be true that there is no likelihood that it is Crohn's, but it is not impossible. Moreover, there are several conditions that have an indirect connection to Crohn's that it could be due to. My first guess would be a problem due to GERDs or acid reflux. This can cause scarring and other problems. Your doctor plainly thinks that the cause is anxiety. Ativan is a fairly commonly used med for treating anxiety. If you are too vocal in emergency, you are quite likely to get some thrown at you just to quiet you down. Most people don't have problems from it and if there is a side effect, it usually happens at the start of use.

The lack of any other investigation is a bit shabby. I would want to have an ENT do an endoscopy to look at the problem. There is the possibility that it is due to sinus problems - sinus drainage can cause throat symptoms. It may be true that it is anxiety, but passing it off as that without any other investigation is irresponsible.

vitaka
Veteran Member


Date Joined Jun 2006
Total Posts : 887
   Posted 8/21/2009 4:39 AM (GMT -7)   
I am also concerned by the doctor blowing you off like that and would encourage you to see an ENT and have an endoscopy. As for the Ativan, I was prescribed it in April after having a panic attack that landed me in the hospital. I have only taken it once since then when my anxiety got the better of me and I started hyperventilating, but I always carry it with me just in case. At such a low dosage, it is very mild and it's main effect is merely in calming you down, which would potentially help the muscles in your throat relax (assuming that is part of the cause).
29-year-old PhD student, diagnosed with Crohn's in Feb. '06. During the summer of 2006, I completed the Adacolumn Apheresis clinical trial, which helped me enjoy 2+ years of remission and more than one year med-free. During spring and summer of 2009 the symptoms slowly but surely began to return, and now I'm flaring again. Waiting to see doctor to get back on meds.


Nanners
Elite Member


Date Joined Apr 2005
Total Posts : 14995
   Posted 8/21/2009 6:12 AM (GMT -7)   
I agree with Vitak regarding the Ativan. I take the lowest dose available of Xanax whenever I have anxiety issues. One thing I will tell you about the Ativan, at least for me, it does cause drowsiness. So I don't understand the doctor telling you it will help with the fatigue, cause it causes fatigue, at least for me.

Hugs
Gail*Nanners*
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Crohn's Disease for over 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
It's scary when you start making the same noises As your coffee maker.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

granna
Regular Member


Date Joined Nov 2007
Total Posts : 41
   Posted 8/21/2009 7:22 AM (GMT -7)   
Thanks soooo much for the replys, sorry I didn't give all the info. I have already seen the ENT, he did a scope down thru the nose, looked like "silent gerd". This was 3 mths ago, then the GI doc did an endoscopy and he said it was red and irritated on back of throat behind voice box, no signs of ever having gerd or reflux. he doesn't know why its there. Thanks folks, will post later about blood tests results, again, thanks soooooo much!!!!

Skylardaisy
Regular Member


Date Joined Jul 2008
Total Posts : 36
   Posted 8/21/2009 4:24 PM (GMT -7)   
Ativan is very effective in relieving anxiety in the short term, but it is extremely addictive. Use it with caution !

Keeper
Veteran Member


Date Joined Jun 2008
Total Posts : 1058
   Posted 8/22/2009 2:12 PM (GMT -7)   
That kind of irritation of the throat can be caused by sinus drainage. Especially if you have allergies of some kind. There may be a Crohn's connection to sinus drainage also, since there seems to be some seasonal worsening of CD in the spring and fall, which suggests seasonal allergies interact with CD. Some people in this forum report sinus ulcers from their CD, so it may cause sinus drainage directly.

CrohnieToo
Veteran Member


Date Joined May 2003
Total Posts : 9448
   Posted 8/22/2009 4:44 PM (GMT -7)   
You might want to consider seeing an Endocrinologist given your thyroid is gone rather they relying on a gyn. I'd be inclined to find another gastro. This one doesn't sound any too impressive and lets face it w/Crohn's disease you're going to be needing a good gastro for the rest of your life. Why settle for mediocre or less?
Some people are like Slinkies... Not really good for anything, but they still bring a smile to your face when you push them down a flight of stairs.

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 7:42 AM (GMT -7)
There are a total of 2,734,629 posts in 301,228 threads.
View Active Threads


Who's Online
This forum has 151346 registered members. Please welcome our newest member, heelm007.
301 Guest(s), 12 Registered Member(s) are currently online.  Details
Psilociraptor, JNF, sararaewald, robby vieira, Huddie, Tudpock18, pmm73, time2reclaim, ChickenArise, Traveler, pitmom, Momtogigiandquinn


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer